Aa
A
A
A
Close
Erectile Dysfunction Community
3.04k Members
Avatar universal

ED in my 20s.... Accutane?!?!

I need some help here. I took an acne medication for 6 months as a teen called Accutane.
One side effect of this med is ED. Due to my young age i didnt realize a problem. Now in my mid 20s I have issues holding an erection. I have tried the blue pill but doesnt work very well. Any reccomendations as far as fixing my problem. I blame the medication i took as a teen. Yet not really sure.

Any help?
4 Responses
1530342 tn?1405020090
Hi. ED is not a natural condition in young men but it is common. The main causes of ED include anxiety, stress or depression..Chronic stress and anxiety prevents the male brain from triggering the feelings of desire and suppresses the male libido.  When desire and libido are depressed, the brain is unable to send signals to the heart to pump blood to the male sexual organs, and results in ED. The most common treatment for ED is medications like Viagra, Cialis, or Levitra. This is an effective treatment for nearly anyone suffering from ED or impotence, but does have side effects. IMO I think ur too young for meds but u should speak with ur DR. He/She will give u proper recommendation as to what will work for u. Good luck!
1524811 tn?1333244901
ANYTHING can cause a temp ED problem, even in your 20's!!! I would suggest seeing your dr & mentioning the Accutane & the research results you have found.  I do vaguely remember seeing an advertisement for some lawyer group in the states claiming a lawsuit to the manufacturer of Accutane & anyone who suffered from a list of problems INCLUDING Accutane !!!

There are several different drugs offered for ED & yes they can be prescribe to a man in his 20's, but you will have to be sent to a urologist 1st.

GOOD LUCK
Melissa
Avatar universal
just like most people on this subject, doctors are wrong and will probably dismiss the patient saying "It probably wasn't accutane". What most people don't know, is that Accutane is a highly toxic chemotherapeutic agent and can permanently change the body in a variety of ways. Accutane in some patients, can cause permanent erectile dysfunction and low libido even after the medication is discontinued. Accutane can also cause permanent depression and joint pain, along with many other side effects.
Avatar universal
May I know if you have recovered from ED? I also took Accutane and developed ED after 3 weeks off this drug. I am worried this may be permanent.
Have an Answer?
Top Sexual Health Answerers
139792 tn?1498589250
Indore, India
11369760 tn?1449507972
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dim the lights and break out the…eggs? These 10 foods will kick your sex drive into high gear.
Here are 16 facts you need to know to protect yourself from contracting or spreading a sexually transmitted disease.
The surprising benefits of getting busy
Pain, cramps and spotting — when should you call the doctor?
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.